MAUDE Adverse Event Report: CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47530300L
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician was treating the anterior tibial (at) with the 3.0 x 300.014 saberx percutaneous transluminal angioplasty (pta) balloon when the balloon ruptured when it was initially inflated to approximately 14 atm.When the catheter was removed from the patient's body, it was not intact.The physician had to go back in with a snare and remove the remaining balloon material.All material was removed from the patient.The physician was not able to complete the procedure as planned.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties in removing it from the hoop, protective balloon cover, stylet, or any sterile packaging components.No kinks or damages were noted prior to inserting the product into the patient.The device was prepped according to the ifu and maintained negative pressure during prep.The intended procedure was a percutaneous transluminal angioplasty (pta) of a lesion in the anterior tibial artery.The device was being used to treat a chronic total occlusion (cto) with moderate calcium.There was no vessel tortuosity.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not in an acute bend, and the balloon catheter did not kink.The contrast to saline ratio used was 1 to 3.The ruptured balloon will be returned for inspection.
 
Additional Manufacturer Narrative
As reported, the physician was treating the anterior tibial (at) with the 3.0 x 300 saberx.014 percutaneous transluminal angioplasty (pta) balloon when the balloon ruptured.It was initially inflated to approximately 14 atm.When the catheter was removed from the patient's body, it was not intact.The physician had to go back in with a snare and remove the remaining balloon material.All material was removed from the patient.The intended procedure was a percutaneous transluminal angioplasty (pta) of a lesion in the anterior tibial artery.The device was being used to treat a chronic total occlusion (cto) with moderate calcium.The physician was not able to complete the procedure as planned.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties in removing it from the hoop, protective balloon cover, stylet, or any sterile packaging components.No kinks or damages were noted prior to inserting the product into the patient.The device was prepped according to the ifu and maintained negative pressure during prep.There was no vessel tortuosity.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not in an acute bend, and the balloon catheter did not kink.The contrast to saline ratio used was 1 to 3.The ruptured balloon will be returned for inspection.The device was returned for analysis.A non-sterile ¿pta, rx, 3.0 x 300, 200cm¿ was received coiled inside of a clear plastic bag along with an unknown.014¿ guidewire.The balloon and the inner lumen were received separately.All pieces were returned for analysis.A segment of the inner lumen was found over the guidewire.No other notable details were observed.Functional analysis could not be performed due to the condition of the returned device.The separated balloon area and the inner lumen edges were inspected with a vision system, revealing evidence of elongations.These elongations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was subjected to a tensile force that exceeded the material's yield strength prior to separation.The reported ¿balloon burst at/below rbp and balloon separated¿ were noted via analysis of the returned device.However, the exact cause of the balloon burst/separation could not be determined.Sem analysis revealed evidence of elongations on the external edges of the balloon material and inner lumen.Based on the information available for review vessel characteristics of a cto with moderate calcification and procedural factors likely contributed to the rupture/separation of the balloon.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not continue to use the balloon catheter if the shaft has been bent or kinked.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ the information available nor product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key21459538
Report Number1016427-2025-00012
Device Sequence Number8188812
Product Code LIT
UDI-Device Identifier20705032088722
UDI-Public(01)20705032088722(17)260731(10)2306278359
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue Number47530300L
Device Lot Number2306278359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE, PROCEDURE ABORTED
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age63 YR
Patient SexFemale
Patient Weight68 KG